Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 245, NWS North Platte, NE

June 23, 2005Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 23, 2005, 10:14 PM CDT for Lincoln County, Nebraska. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2005, 10:14 PM CDT (03:14 UTC)
Expired
Jun 23, 2005, 10:48 PM CDT
In force
34 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 89 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 5:25 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.2 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2005-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2005-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1148 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
2719 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 240314
SVRLBF
NEC111-240415-
/O.NEW.KLBF.SV.W.0245.050624T0314Z-050624T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1014 PM CDT THU JUN 23 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA

* UNTIL 1115 PM CDT

* AT 1010 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR HERSHEY...OR ABOUT 14 MILES WEST OF NORTH
  PLATTE...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTH PLATTE BY 1045 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4136 10122 4092 10123 4093 10029 4135 10031

$$

POWER
1 follow-up statement
000 
WWUS53 KLBF 240348
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1048 PM CDT THU JUN 23 2005

NEC111-240358-
/O.CAN.KLBF.SV.W.0245.000000T0000Z-050624T0415Z/
LINCOLN NE-
1048 PM CDT THU JUN 23 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LINCOLN COUNTY IS
CANCELLED...

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING FOR WESTERN NEBRASKA.

LAT...LON 4136 10122 4092 10123 4093 10029 4135 10031

$$

POWER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:42 AM CDT, 19 hours 32 minutes earlier.

Area forecast discussion, Jun 23, 2:42 AM CDT, 19 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
242 AM CDT THU JUN 23 2005

.DISCUSSION...
UPPER RIDGE STILL ANCHORED OVER MUCH OF SOUTHERN AND CENTRAL CONUS
THIS MORNING...HOWEVER RATHER STRONG TROF MOVING ACROSS B.C. AND PAC
NW WILL HAVE FUTURE PLANS FOR NORTHERN PORTION OF RIDGE OVER THE
NEXT 24 HOURS. MOST OF THE CONVECTION HAS BEEN WELL WEST OF CWA IN
BETTER MOISTURE PLUME MOVING FROM BAJA INTO DESERT SW AND W.RANGE OF
ROCKIES...WHICH IS FORTUNATE SINCE MAJORITY OF 88DS ACROSS NEB ARE
INOP. SHOULD BE ANOTHER WELL ABOVE NORMAL DAY TEMPERATURE-WISE
ACROSS CWA WITH LLVL THERMAL RIDGE ACROSS WESTERN SANDHILLS ALONG
AND AHEAD OF SFC TROF MODELS HAVE FCST TO BE NEIGHBORHOOD PAST FEW
DAYS. BIG SPRINGS AND IMPERIAL AROUND 100 YESTERDAY AND SEE NO
REASON WHY THIS PORITON OF CWA WILL NOT REACH AROUND THIS MARK
AGAIN...AND MAYBE EVEN AHEAD OF TROF NEAR VTN VCNTY. THIS SFC
BOUNDARY...ALONG WITH THE STRONG HEATING WILL ALSO BE FOCUS FOR
CONVECTION THIS AFTERNOON AS FCST AREA TO THE EAST SHOULD REMAIN
CAPPED. BOTH GFS/NAM HAVE BEEN HINTING AT CONVECTION THROUGH THE
EVENING ALONG THIS BOUNDARY AS IT SLOWLY SAGS SOUTH...THE SPEED OF
WHICH MAY BE ALTERED BY AMOUNT OF CONVECTION. MAIN FOCUS LATE LOOKS
TO SHIFT NORTH OF CWA ON NOSE OF JET INTO SE SDAKT...HOWEVER ANY
COMBINATION OF OUTFLOW BOUNDARIES AND JET MAY LEAD TO CHANCES IN
EASTERN CWA THROUGH OVERNIGHT HOURS. BUFKIT PROFILES WOULD SEEM TO
INDICATE WIND POTENTIAL WITH INVERTED V TYPE SIGNATURE AND LCL ABOVE
600MB...THOUGH MID LEVEL WINDS ARE NOT TOO IMPRESSIVE. UPPER RIDGE
GETS SQUASHED OVNGHT WITH UPPER FLOW BECOMING MORE WESTERLY OVHD AND
THIS SHOULD GIVE EXTRA PUSH TO FRONT...MOVING IT SOUTH OF CWA BY
SUNRISE ON FRIDAY. UPSLOPE FLOW...HIGHER DEWPOINT AND CLOUD COVER
SHOULD BE ENOUGH TO COOL THINGS DOWN AROUND 15 DEGREES ON
FRIDAY...HOWEVER STRONGER STORMS IN AFTERNOON WITH BE A BETTER
POSSIBILITY WITH USUAL POST FRONTAL STORMS FIRING IN HIGH PLAINS
WITH STRONG MOIST LLVL EASTERLIES UNDER STRONGER MID LEVEL WESTERLY
FLOW. WESTERN AND SOUTHERN CWA HAVE BEST CHANCES IN THIS SCENARIO
AND HAVE PLACED POPS AS SUCH. SATURDAY NEXT TROF DIGS ALONG WESTERN
COAST RETURNING UPPER FLOW TO SW AND SHOULD BEGIN TO WARM TEMPS BACK
UP THROUGH WEEKEND. LEFT POPS MAINLY AS THEY WERE WITH SMALL CHANCES
SAT ACROSS CWA SHIFTING NORTH SUNDAY WHERE WARM FRONT WILL LIFT INTO
SDAKT WHERE BETTER CHANCES WILL RESIDE AS IN DAYS PAST.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

13
Hazardous weather outlook, Jun 23, 5:21 PM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
521 PM CDT THU JUN 23 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-241030-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
521 PM CDT THU JUN 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT TONIGHT. A
COLD FRONT WILL CONTINUE TO SINK SOUTHWARD INTO NEBRASKA THIS
EVENING...WHILE THE PREFRONTAL TROUGH MOVES EAST. THUNDERSTORMS THAT
FORM WILL BE HIGH BASED WITH A HIGH POTENTIAL FOR STRONG DOWNDRAFT
THAT COULD RESULT IN DAMAGING WIND GUSTS. WHILE DAMAGING WINDS ARE
THE PRIMARY THREAT THROUGH 1 AM CDT THE POTENTIAL WILL EXIST FOR
LARGE HAIL AS WELL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR THUNDERSTORM DEVELOPMENT DAILY THROUGH NEXT
WEDNESDAY AS A SERIES OF BOUNDARIES IMPACT THE OUTLOOK AREA. THE
FRONT THAT PUSHES SOUTH TONIGHT WILL HANG ACROSS THE STATE ON FRIDAY
WITH A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT BOTH FRIDAY
AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THROUGHOUT THE OUTLOOK AREA
TONIGHT.

KECK

In the hours before

Special weather statement, Jun 23, 5:58 PM CDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
558 PM CDT THU JUN 23 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-240600-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
558 PM CDT THU JUN 23 2005

...SEVERE THUNDERSTORM WATCH UNTIL 1 AM CDT (MIDNIGHT MDT)...

THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 514 IN EFFECT FOR NOPRTH CENTRAL...SOUTHWEST AND NORTH CENTRAL
NEBRASKA UNTIL MIDNIGHT MDT (1 AM CDT).

THIS INCLUDES THE FOLLOWING COUNTIES...

ARTHUR...BLAINE...BOYD...BROWN...CHASE...CUSTER...DEUEL...CHERRY...
FRONTIER...GARDEN...GARFIELD...GRANT...HAYES...HOLT...HOOKER...KEITH.
..KEYA PAHA...
LINCOLN...LOGAN...LOUP...MCPHERSON...PERKINS...ROCK...SHERIDAN...THOM
AS AND WHEELER COUNTIES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

POWER
Special weather statement, Jun 23, 6:44 PM CDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED TYPO
NATIONAL WEATHER SERVICE NORTH PLATTE NE
644 PM CDT THU JUN 23 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-240600-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
558 PM CDT THU JUN 23 2005

...SEVERE THUNDERSTORM WATCH UNTIL 1 AM CDT (MIDNIGHT MDT)...

THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 514 IN EFFECT FOR WEST CENTRAL...SOUTHWEST AND NORTH CENTRAL
NEBRASKA UNTIL MIDNIGHT MDT (1 AM CDT).

THIS INCLUDES THE FOLLOWING COUNTIES...

ARTHUR...BLAINE...BOYD...BROWN...CHASE...CUSTER...DEUEL...CHERRY...
FRONTIER...GARDEN...GARFIELD...GRANT...HAYES...HOLT...HOOKER...KEITH.
..KEYA PAHA...
LINCOLN...LOGAN...LOUP...MCPHERSON...PERKINS...ROCK...SHERIDAN...
THOMAS AND WHEELER COUNTIES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

POWER
Local storm report, Jun 23, 9:52 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
952 PM CDT THU JUN 23 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             4 NNE JOHNSTOWN         42.63N 100.02W
06/23/2005  1.00 INCH        BROWN              NE   PUBLIC

            PEA TO QUARTER SIZED HAIL REPORTED

&&

AODER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 9:26 PM CDTSevere Thunderstorm WarningLBFBrown64 min
Jun 24, 2:30 AM CDTSevere Thunderstorm WarningLBFCherry60 min
Jun 24, 5:54 PM CDTSevere Thunderstorm WarningLBFHayes66 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.